MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report of a pipeline device that failed to open in the distal section of the device.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the left c6 segment.It was noted the patient's vessel tortuosity was minimal.The landing zone (artery size) was 4.4mm distal and 4.9mm proximal.Dapt (dual antiplatelet treatment) was administered which had a platelet reactivity units (pru) of 100.The angiographic result post procedure was, "blood flow in the tumor-feeding artery and distal vessels was patent." it was reported that a ped2 500 16 flow diverter was selected for implantation.Vascular access was established using a 6f delivery catheter combined with a 5f 115 cm navien catheter.The phenom 27 stent catheter was advanced over a guidewire to the m1 segment.After the protective sheath was positioned flush against the hub of the phenom 27, the stent was advanced to the m1 segment.After the stent catheter came out, an attempt was made to deploy the distal tip end of the stent.The distal tip end opened approximately 5 mm but failed to fully open.Further deployment was attempted without successful opening.The stent was then retracted and repositioned within the internal carotid artery; repeated attempts were unsuccessful, and the system was subsequently withdrawn.The pipeline was not positioned in a bend.It was not specified if the pipeline was stuck in the capture coil.More than 50% of the pipeline had been deployed when it failed to open.The pipeline resheathed less than or equal to 2 times.No additional steps or other devices required to open the pipeline.The pipeline was removed from patient.It was indicated that all devices were prepared as per the in structions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The pipeline was not used for any indication that is not approved (off-label).

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24858034
Report Number2029214-2026-00653
Device Sequence Number10517383
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public(01)00763000284701(17)280814(10)D058302
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberD058302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer04/14/2026
05/27/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date05/12/2026
06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale